Apr 18, 2008
After one year and half on meds(combivir+kaletra) I am undetectable and CD4 630 but the sides efects are big.. I know its bad to stop my meds but I want to!! Can you pls. tell me in wich order do I have to stop my meds so I dont develop drug resistance? Should i stop them all at once? And do you think(of course if i will be lucky to stay that much off meds)after 2 years, for example, would Combivir+Kaletra still work for me? Pls. I need your opinion and thank you!
| Response from Dr. Henry
If you in the US or many other western countries there are a large number of possible alternative regimens that could be considered one of which is likely to be better tolerated in your case. I would discuss trying an alternative regimen with your HIV specialist. If you have no drug resistance then stopping a regimen of Combivir + Kalatra rarely would result in new resistance so that regimen would likely work fine in the future. Stopping HIV meds places a patient at risk for a variety of both AIDS and non-AIDS health problems that were well delineated in the SMART Study so stopping treatment needs to be carefully considered. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Flaky Skin An Acute Symptom Of HIV?
- Sex With A Prostitute Risk Of Getting AIDS
- Achy Balls After Handjob Worried I Have HIV
- Diarrhea After Anal Sex Condom Broke Worried I Have HIV
- Painful Ejaculation After Anal Fingering Worried I Have HIV
- Stinging Pain After Unprotected Vaginal Sex Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.